MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number WS*NS35093H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history records and the shipping inspection record of the involved product/lot# combination was conducted with no findings.This report is for the second radiopaque marker reported, for the first radiopaque marker reported.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that two of the navicross radiopaque markers came off the device during use and remained in the patient.Additional information was received on june 3, 2019.Per health canada report ((b)(4)): "during procedures endovascular for (iliac stenting) two separate radio opaque markers came off, two different navicross support catheters into the patient." additional information was received on june 26, 2019.The incident was regarding two navicross catheters to the same patient.No surgical intervention was required to treat the patient for the radio opaque markers.After the second navicross catheter lost its radio opaque markers, they switched to a different product.A cook medical j-wire, guide wire or benson wire was being used along with the navicross.
 
Additional Manufacturer Narrative
The actual sample was received for evaluation.Visual inspection revealed that the radiopaque marker was missing in its place at approximately 41mm from the distal end of the device.Magnifying and electron microscopic inspections of the section where the radiopaque marker was missing revealed that there was an impression, which implied that the radiopaque marker had been fixed on the shaft.Some abrasions were noted on the section adjacent to the section where the radiopaque marker had been fixed.These abrasions are likely to have been generated when the radiopaque marker was dislodged from its place, implying that the actual sample was exposed to excessive frictional force on this section.Magnifying inspection of the outer surface of the shaft along the total length and the lumen at the distal end of the shaft and at the proximal end of the hub.The distal end of the shaft was found to have been deformed.This deformation implies that the distal end of the shaft came into contact with a hard object, including a sensed section of the lesion.The outside and inside diameters were measured on the undamaged segment and confirmed to meet manufacturer specifications.Ifu states: carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out cause of the resistance in order to avoid damage to blood vessels and separation or breakage of the product.Thank you very much for your continued support.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample came into contact with a hard object, including a stenosed section of the lesion and trapped by it on the section adjacent to the radiopaque marker.Subsequently, in this state, pulling force within the elastic region was applied to the shaft.Consequently, the shaft became stretched temporarily with the radiopaque marker being subjected to frictional force at the same time, resulting in the dislodgment of the radiopaque marker.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key8740882
Report Number9681834-2019-00111
Device Sequence Number14086949
Product Code DQY
UDI-Device Identifier04987350709264
UDI-Public04987350709264
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberWS*NS35093H
Device Catalogue NumberNC35900
Device Lot Number181203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL J-WIRE; GUIDE WIRE OR BENSON WIRE
Outcome Attributed to Adverse Event Other;